MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII BALLOON BLUNT TIP SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII BALLOON BLUNT TIP SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0R47
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic esophagectomy.Event description: during the patient¿s chest time, after positioning the hasson trocar, the tip (below the balloon) accidentally broke into two pieces.These fell inside the patient¿s chest and were promptly identified by all members of the team and removed without causing any consequences that could affect the patient¿s safety.Subsequently, the scrub nurses, together with the surgeons and the rest of the team, checked that the pieces matched to verify that they had been removed completely.Additional information received from an applied medical representative via email 07nov25: cannula broken.Identification of the break: intervention of esophagectomy.It was the second time of the intervention (thoracic time) when a trocar (in this case c0r47) is being inserted between two ribs.The patient was with ribs very closed to each other and with little space between one rib and the other.Dr (b)(6) inserted the hasson trocar through a mini open incision as usual with no rotation of the trocar (but with difficulty due to the strict ribs) and put inside the trocar the video camera when he saw three fragments of the trocar laying on the lung surface.He had no problem in recovering them as they were not fragmented in other pieces.Afterwards the scrub nurse has checked that the pieces matched with the remaining part of the cannula and they did.No robot used, no other products involved.Patient ok.Additional information received from an applied medical representative via email 11nov25: i confirm one complaint only, one procedure only.The esophagectomy is performed in two different moments: the first one is abdominal, the second one (with different positioning of the patient) is thoracic.The break of the cannula happened at the beginning of the thoracic time when they inserted hasson between the ribs.Intervention: subsequently, the scrub nurses, together with the surgeons and the rest of the team, checked that the pieces matched to verify that they had been removed completely.Patient status: patient is ok.

Brand Name
KII BALLOON BLUNT TIP SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key23570772
Report Number2027111-2025-00864
Device Sequence Number21313427
Product Code GCJ
UDI-Device Identifier00607915116453
UDI-Public(01)00607915116453
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K060629
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC0R47
Device Catalogue Number101477565
Device Lot Number1559447
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date06/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown